Texas, 2013

Drought and Cold in Texas, July 1 to 31, 2013

July 1 to 31, 2013 · NWS SHV · 14 events in 14 counties and zones

Drought conditions redeveloped across portions of Northeast Texas during the month of July. Rainfall for the month across the drought stricken counties averaged between one and two inches with isolated higher amounts.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Drought conditions redeveloped across portions of Northeast Texas during the month of July. Rainfall for the month across the drought stricken counties averaged between one and two inches with isolated higher amounts. As a result, these counties were classified as being under D2 Severe Drought status.

The following are a few selected cities across Northeast Texas with their July rainfall totals and departures from normal as well as the 2013 rainfall totals through July and departures from normal.

Tyler July rainfall was 3.37. The departure from normal was +0.73.|Tyler yearly rainfall was 19.38. The departure from normal was -7.02.|Longview July rainfall was 1.12. The departure from normal was -1.77.|Longview yearly rainfall was 19.27. The departure from normal was -8.36.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 8:26 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 30, 8:26 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT SUN JUN 30 2013

.DISCUSSION...
ISOLD SHOWERS ACROSS EASTERN AR...QUICKLY DIMINISHING WITH SUNSET.
0Z SOUNDINGS AT SHV AND LZK BOTH INDICATED MID LVL CAPPING...AND
OVERALL LIMITED INSTABILITY. WILL LEAVE OUT ANY MENTION OF POPS
OVERNIGHT. EXPECT OVERNIGHT LOWS TO DIP INTO MAINLY THE MID TO
UPPER 60S. NO UPDATE NEEDED./VII/

&&

.AVIATION...

VFR FLIGHT WEATHER EXPECTED FOR THE 24 HOUR TAF PERIOD ENDING AT
02/06Z. SOME CEILINGS BETWEEN 4 AND 8 KFT POSSIBLE ACROSS SOUTHERN
ARKANSAS INTO NORTHERN LOUISIANA ON MONDAY ALONG WITH ISOLATED LIGHT
SHOWERS. SURFACE WIND NORTHERLY 5 TO 10 KTS THROUGH 14Z THEN
INCREASING BETWEEN 8 AND 12 KTS THROUGH 00Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  87  65  87  64 /  10  10  10  10  10
MLU  64  86  63  87  62 /  10  20  20  10  10
DEQ  60  85  58  86  58 /  10  10  10  10  10
TXK  64  86  63  86  62 /  10  10  10  10  10
ELD  62  85  61  86  60 /  10  10  10  10  10
TYR  65  87  64  88  64 /  10  10  10  10  10
GGG  64  88  64  88  63 /  10  10  10  10  10
LFK  64  90  65  88  64 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 30, 10:19 AM CST, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 AM CDT SUN JUN 30 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1119 AM CDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON THUNDERSTORMS WILL BECOME A POSSIBILITY AGAIN
BY MIDWEEK...AS MOISTURE BEGINS TO INCREASE. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 drought, 1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Franklin

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Titus

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Titus forecast zone
Reported by
Drought Monitor
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Camp

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Camp forecast zone
Reported by
Drought Monitor
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Gregg

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Gregg forecast zone
Reported by
Drought Monitor
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Harrison

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Drought Monitor
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Marion

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
Drought Monitor
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Cass

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cass forecast zone
Reported by
Drought Monitor
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Cherokee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Morris

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Morris forecast zone
Reported by
Drought Monitor
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Smith

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Drought Monitor
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Drought, Upshur

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Upshur forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Drought, Wood

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wood forecast zone
Reported by
Drought Monitor
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

Drought, Rusk

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Drought Monitor
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Panola

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Panola forecast zone
Reported by
Drought Monitor
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.
Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458236, 458237, 458238, 458239, 458240, 458241, 458242, 458243, 458244, 458245, 458246, 458248, 458249, 458250.